MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Posterior Capsule Opacification (4807)
Date of Event 09/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, since that time, patient experienced visual disturbances associated with lights in that eye, mostly when moving the eye from left to right.Sometimes, it appears that a film or haziness covers the central vision for about 5 seconds before it clears.They always get a starbursts associated with light.These starbursts will rotate in circles around each point of light for about 5 seconds before they begin to clear.However, as soon as they moved the eye from left to right, the starbursts come back and do the same thing again.When driving at night, these starbursts will occur around every point of light, so it was quite disturbing.They also experienced a haze in the entire field of vision in that eye if light enters at a certain angle from above.The ophthalmologist has been unable to offer any explanation as to why this might be happening.They had yag surgery, but there was no change in the issues with light.Patient still experiencing all of these issues.It was not only annoying, but dangerous when driving at night.Additional information has been received as patient did have a posterior capsule opacification in that eye after surgery.They was hoping that was what was causing the issues, but there was no change after they had the yag surgery.Patient have discussed the problems with the doctor at every visit.
 
Additional Manufacturer Narrative
Additional information was added in b.5, b.7., e.1., h.3.And h.11.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.Associated product information was not provided.The product investigation could not identify a root cause for the reported complaint.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The patient was the reporter.Follow up phone call indicated vision issues continue for the oculus sinister (os).The patient confirmed there was no issue reported for the oculus dexter (od) eye.The patient has a prior history of lasik for both eyes.The patient indicated intention of seeking a second opinion outside of the implanting surgeon's office for the os eye.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received from patient stating she experienced swirling in her vision when she sees headlights at night.This lasts for about 5 seconds in the left eye only.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20736967
Report Number1119421-2024-02265
Device Sequence Number8649021
Product Code POE
UDI-Device Identifier00380652405768
UDI-Public(01)00380652405768(17)260208(11)220210(10)15346072
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.195
Device Lot Number15346072
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/27/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date04/09/2025
Date Device Manufactured02/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age55 YR
Patient SexFemale